MAUDE Adverse Event Report: BEAVER-VISITEC INTERNATIONAL, INC. ACCU-TEMP® CAUTERY, HIGH TEMP

BEAVER-VISITEC INTERNATIONAL, INC. ACCU-TEMP® CAUTERY, HIGH TEMP
Model Number 8442000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following investigation conclusion.
 
Event or Problem Description
On september 26th, 2024 bvi has been notified by fda about medical device report received via the medwatch program concerning bvi product.The uf/importer report # (b)(4) described a situation when a bovie pen was used during patient care and a spark ignited.Patient pulled his finger away immediately and the chucks pad burned some.No obvious signs of injury were noted.
 
Additional Manufacturer Narrative
Bvi quality assurance has followed its internal procedure to conduct the appropriate investigation of the complaint.The investigation included a review of current process controls and the device history record (dhr).All manufacturing operations were recorded; all signatures and dates were present, and the lot passed the required inspections.Unfortunately, the customer did not provide physical samples or pictures of the involved product, that would allow detailed evaluation of the situation described.However, according to the description provided by the customer, this type of incident may occur in situations where the device is used in an environment with an oxygen concentration greater than 21%.The device's instructions for use clearly specifies that the use of such equipment in environments with elevated oxygen levels may present an ignition hazard.It is therefore recommend to review the environmental conditions in which the device is being used, ensuring that all ifu instructions are followed to avoid similar incidents in the future.Complaint was acknowledged per customer information and added to bvi records.Bvi will continue to monitor any feedback from our customers and take appropriate action if an unfavourable trend is observed.

Brand Name
ACCU-TEMP® CAUTERY, HIGH TEMP
Common Device Name
ACCU-TEMP® CAUTERY, HIGH TEMP
Manufacturer (Section D)
BEAVER-VISITEC INTERNATIONAL, INC.
500 totten pond rd
10 city point
waltham MA 02451 1916
Manufacturer Contact
agnieszka drzewiecka
valle del cedro no. 1520
parque industrial intermex
ciudad juarez chihuahua,, MA CP 32-5757
MX   CP 3257575
MDR Report Key20471331
Report Number1211998-2024-00017
Device Sequence Number12665726
Product Code HQP
UDI-Device Identifier00886158010265
UDI-Public(01)00886158010265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K771189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/17/2026
Device Model Number8442000
Device Catalogue Number8442000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexUnknown